Last reply 1 year ago
ms ….help

hi everyone my name is edward i am 22 and got diagnosed with ms last wednesday i have been going through a 4 month relapse which has left me unable to use my hands for simple tasks and not very good on my feet i have had lots of steroids and i am fighting to improve everyday considering 5-6 days ago i was bed bound and could not even stand i am back out of hospital and home and determined to beat this. so now you know my back ground my first question is about tysabri the doctors want me to go for my first infusion tomorrow but i am scared it will do more damage than good as i have still not had my blood results back to see if i am positive or negative for the jc virus. i would like to know what you guys would do. how it makes you feel. if tysabri works for you, side affects ppl get, if the infusion hurts any help and advise basically. thank you for reading this any help or advise will be brilliant. Thanks everyone

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


cameron
4 years ago

Hi Edward, welcome to this site! There will lots of folk here will share their experience of Tysabri, I’m sure. I have no experience, but my advice would be to trust the medicos on this one. They’ll have seen your presenting scenario many times and I find it hard to believe that they’d be giving you something potentially toxic without very strict monitoring. Your concerns are exactly the kind of thing that you’ll be able to talk about at length with your MS nurse, so perhaps what you should be doing is pressing for an early ‘long conversation’ with her. Keep us posted, xxx Kay


northernlass
4 years ago

Hi edwardsummerfield I guess it is an awful lot to take in all at once, what with being in hospital and then being told they would like you to go onto a DMT (Disease modifying treatment)so soon after your diagnosis. From what I gather there is more success with DMT’s if you are put on them in the earlier stages of a relapse. Maybe all have the potential to cause side effects in one form or another but if you have a DMT helping to keep your MS symptoms under control then you should hopefully get back to feeling “Normal” again quicker and if you are on DMT’s then the Neuro’s will be monitoring you closely too to check on progress and any side effects on that particular medication. All the best.. stay strong and let us know how you are finding it too. 🙂


stumbler
4 years ago

Hi @edwardsummerfield .
Tysabri is taken by quite a few forum members, with positive results. I understand your concern regarding your JCV status, but this risk is well known. You will be monitored and treatment changed if the perceived risk increases for you.

You can see what has already been said about Tysabri, by using the forum search function, the magnifying glass, top left and searching for “Tysabri”

You mention “lots of steroids”. These are normally given at a high dosage over 3-5 days, either orally or intravenously. The steroids are used to “kick-start” your body’s own recovery. They will be working for you over the course of the following 6-8 weeks after taking them.

In the meantime, be kind to yourself. Use your determination not to beat this, but to manage this. MS is a formidable enemy and you need to learn to live with it.

Find balance in your life. Starting with a healthy, balance diet and then apply balance to your lifestyle. Yes, keep exercising to regain function, but don’t over do it. Avoid extremes.

And, try to avoid worry/stress. (WTF, I hear you say!) I know, you’ve just received a diagnosis of MS. But, it won’t kill you and doesn’t fast-track you to a wheelchair. It’s now a manageable condition.

So, learn about MS, as you probably are doing, so that you can better manage the situation.

thanks everyone for your advice and help was very good of you all. i spoke to my doctors and ms nurse and tbh they were great explained everything so well and as a result i took my first course of treatment yesterday but seriously thanks for the comments. And hopefully i can manage my ms got a hell of a lot of life style changes to make.


tiggermum
4 years ago

Hi @edwardsummerfield. As everyone says, welcome to this site. I was diagnosed in Jan 13 and still have issues with using my hands. I was told not to try DMT, which is ludicrous given its effectiveness. I think, by the sound of things, you have a good team working for you, so my advice would be to take their counseling and go with the flow. BUT, make sure you listen to your own body and take your time recovering.

I see from the photo you have a lovely dog to take out and about. I am sure he/she will also be your rock when times get tough. He/she would have missed you in hospital too (speaking from my own experience).

I am waffling a bit now – so will sign off. Good luck and keep us all posted. We are a good bunch of people from all over the world. Make use of us. Take care


shtanto
4 years ago

Hi Edward.

First stop is holland and barrett. Get the strongest vitamin D supplement they have and take a total of 10,000 IU per day every morning (or as close as). Next, get hold of LDN, any way you know how. Start with Linda Elsegood. Google the hell out of this stuff. I’ve been on it for 5 years. It works. Listen to Mozart. If you get an MRI CD, back that up. Tysabri is the best bet at the moment. It’s a pretty specific drug insofar as what it does. PML isn’t something you need to worry about after only 1 infusion. It’d be pretty remarkable if it was. As it’s given by infusion, you’ll be sat for an hour or so hooked up to an IV, chatting to other MSers, so use the time wisely and learn as much as you can. The first 6 weeks after diagnosis are the worst (imo). Your MS nurse is your new best friend. If you need something done, that’s your go to. Side effects can include rosacea as a result of a modulated activation of the hhv6a virus, though you can counteract this mild skin condition with Low Dose Naltrexone if taken in the evenings. Yes, that’s right, they are compatible actually.

I have a brilliant team on Tuesday the doctors and ms nurses explained everything brilliantly they really were so helpful, had my first infusion Tuesday next one in 4 weeks no side affects as of yet except a couple of cracking headaches and was really sleepy afterwards. I was told about vitamin D but have not got round to buying yet. I am eating a lot more now though and trying to eat healthier but its very big changes as let’s be fair 5 weeks ago I was a young man fighting to stay in work drinking 7 cans of red bull a day and eating crap all the time. Thanks again for the advise every one I am really grate full.


kimcarlson
4 years ago

hi edward. i found out almost 2 years ago i have ms. the first year was difficult. i did not know what to do for myself. if the medication was not right. what food i should eat, should i take a hot bath, etc. but over the course of the year and this year, it all became right for me. i changed my medication and stopped worrying about what to eat, etc. just decided to get a lot of sleep at night (8 hours) and treat myself kindly (like all people should do anyway). now i wake up and try not to think that i have MS. i just take it easy and live my life. my mom’s friend is 80 and she has had MS for sooo long and she is doing great.

peace to you,
kc


joao250
1 year ago

Hi Shtanto , i have rosacea ty pe II , with redness , papules and postules . Do you think that taking low doses of LDN in the evening could help my condition ???? Thanks so much for your help.


stumbler
1 year ago

@joao250 , there’s some discussion on the internet about LDN and Rosacea. It’s a cheap drug to acquire, so there’s no reason not to try it.

I’d chat it through with your Doctor first.


elly66
1 year ago

Hi Edward! Im sorry that you were diagnosed with MS, but dont worry, it’s not the end of the world (like i thought it was when i was diagnosed!). Ive had MS for 10 years since i was 17 and been on Tysabri for 4. I was petrified when i first started it because of the potential side effects, but really, it’s the best thing I’ve ever done. Unlike Rebif and Gilenya, I have no side effects from Tysabri, and since starting it I havn’t had any new leisons. Some of my old lesions appear to be reducing in size. I am JC negative but i think I would choose to stay on Tysabri if i converted to JC posative. You’ve got to work with your neurologist and find what works for you! Good luck! 😊

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.